Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Annals of West University of Timisoara - Mathematics and Computer Science

The Journal of West University of Timisoara

Editor-in-Chief: Sasu, Bogdan

2 Issues per year

Mathematical Citation Quotient (MCQ) 2016: 0.01

Open Access
See all formats and pricing
More options …

Study of Fixed Point Theorem for Common Limit Range Property and Application to Functional Equations

Hemant Kumar Nashine
  • Corresponding author
  • Disha Institute of Management and Technology Department of Mathematics Satya Vihar, Vidhansabha-Chandrakhuri Marg Mandir Hasaud, Raipur-492101 (Chhattisgarh) India
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-12-11 | DOI: https://doi.org/10.2478/awutm-2014-0007


The aim of our paper is to use common limit range property for two pairs of mappings deriving common fixed point results under a generalized altering distance function. Some examples are given to exhibit different type of situation which shows the requirements of conditions of our results. At the end the existence and uniqueness of solutions for certain system of functional equations arising in dynamic programming with the help of a common fixed point theorem is presented.

Keywords: symmetric space; altering distance function; weakly compatible mappings; common limit range property; common fixed point; dynamic programming


  • [1] M. Aamri and D. El Moutawakil, Common fixed points under contractive con- ditions in symmetric spaces, Appl. Math. E-notes, 3, (2003), 156-162Google Scholar

  • [2] M. Abbas and D. Dorić, Common fixed point theorem for four mappings satisfying generalized weak contractive condition, Filomat, 24, (2010), 1-10Google Scholar

  • [3] Ya. L. Alber and S. Guerre-Delabriere, Advances Appl., 98, 1997Google Scholar

  • [4] A. Aliouche, A common fixed point theorem for weakly compatible mappings in symmetric spaces satisfying a contractive condition of integral type, J. Math. Anal. Appl., 322, (2006), 796-802CrossrefGoogle Scholar

  • [5] I. D. Arandjelović and D. Kečkić, Symmetric spaces approach to some fixed point results, Nonlinear Anal., 75, (2012), 5157-5168Google Scholar

  • [6] S. Banach, Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales, Fund. Math., 3, (1922), 133-181Google Scholar

  • [7] R. Bellman and E. S. Lee, Functional equations in dynamic programming, Aequa- tiones Math., 17, (1978), 1-18CrossrefGoogle Scholar

  • [8] R. Bellman and B.S. Lee, Functional equations arising in dynamic programming, Aequationes Math., 17, (1978), 1-18Google Scholar

  • [9] T. C. Bhakta and S. Mitra, Some existence theorems for functional equations arising in dynamic programming, J. Math. Anal. Appl., 98, (1984), 348-362CrossrefGoogle Scholar

  • [10] D. W. Boyd and R. S. Wong, On nonlinear contractions, Proc. Amer. Math. Soc., 20, (1969), 458-464CrossrefGoogle Scholar

  • [11] S. H. Cho, G. Y. Lee, and J. S. Bae, On coincidence and fixed-point theorems in symmetric spaces, Fixed Point Theory Appl., (2008), Article ID 562130Google Scholar

  • [12] B. S. Choudhury, A common unique fixed point result in metric spaces involving generalized altering distances, Math. Comm., 10, (2005), 105-110Google Scholar

  • [13] D. Doric, Common fixed point for generalized (Ψ;ϕ)-weak contractions, Appl. Math. Letter, 22, (2009), 1896-1900CrossrefGoogle Scholar

  • [14] P. N. Dutta and B. S. Choudhury, A generalisation of contraction principle in metric spaces, Fixed Point Theory Appl., (2008), Article ID 406368Google Scholar

  • [15] F. Galvin and S. D. Shore, Completeness in semi-metric spaces, Pacific. J. Math., 113, (1984), 67-75CrossrefGoogle Scholar

  • [16] T. L. Hicks and B. E. Rhoades, Fixed point theory in symmetric spaces with applications to probabilistic spaces, Nonlinear Anal., 36, (1999), 331-344Google Scholar

  • [17] M. Imdad and J. Ali, Common fixed point theorems in symmetric spaces employing a new implicit function and common property (E.A), Bull. Belg. Math. Soc. Simon Stevin, 16, (2009), 421-433Google Scholar

  • [18] M. Imdad, J. Ali, and M. Tanveer, Coincidence and common fixed point theorems for nonlinear contractions in Menger PM spaces, Chaos Solitons Fractals, 42, (2009), 3121-3129CrossrefGoogle Scholar

  • [19] M. Imdad and A. H. Soliman, Some common fixed point theorems for a pair of tangential mappings in symmetric spaces, Appl. Math. Lett., 23, (2010), 351-355CrossrefGoogle Scholar

  • [20] M. Imdad, B. D. Pant, and S. Chauhan, Fixed point theorems in Menger spaces using the (CLRST ) property and applications, J. Nonlinear Anal. Optim., 3, (2012), 225-237Google Scholar

  • [21] M. Imdad and S. Chauhan, Employing common limit range property to prove unified metrical common fixed point theorems, Intern. J. Analysis, (2013), Article ID 763261Google Scholar

  • [22] M. Imdad, S. Chauhan, and Z. Kadelburg, Fixed point theorems for mappings with common limit range property satisfying generalized ( ; ')-weak contractive con- ditions, Math. Sciences, 7, (2013), doi:10.1186/2251-7456-7-16CrossrefGoogle Scholar

  • [23] M. Imdad, S. Chauhan, Z. Kadelburg, and C. Vetro, Fixed point theorems for non-self mappings in symmetric spaces under φ-weak contractive conditions and an application of functional equations in dynamic programming, Appl. Math. Comput., 227, (2014), 469-479CrossrefGoogle Scholar

  • [24] J. Jachymski, J. Matkowski, and T. Swiatkowski, Nonlinear contractions on semimetric spaces, J. Appl. Anal., 1, (1995), 125-134Google Scholar

  • [25] M. Jovanović, Z. Kadelburg, and S. Radenović, Common fixed point re- sults in metric-type spaces, Fixed Point Theory Appl., (2010), Article ID 978121, doi:10.1155/2010/978121CrossrefGoogle Scholar

  • [26] G. Jungck, Compatible mappings and common fixed points, Internat. J. Math.Math. Sci., 9, (1986), 771-779CrossrefGoogle Scholar

  • [27] G. Jungck and B. E. Rhoades, Fixed points for set valued functions without continuity, Indian J. Pure Appl. Math., 29, (1998), 227-238Google Scholar

  • [28] Z. Kadelburg, S. Radenović, and N. Shahzad, A note on various classes of compatible-type pairs of mappings and common fixed point theorems, Abstract Appl.Anal., (2013), Article ID 697151Google Scholar

  • [29] R. Kannan, Some results of fixed points, Bull. Calcutta Math. Soc., 60, (1968), 405-408Google Scholar

  • [30] E. Karapιnar, D. K. Patel, M. Imdad, and D. Gopal, Some nonunique common fixed point theorems in symmetric spaces through CLRST property, Internat. J.Math. Math. Sci., (2013), Article ID 753965Google Scholar

  • [31] M. S. Khan, M. Swaleh, and S. Sessa, Fixed point theorems by altering distances between the points, Bull. Aust. Math. Soc., 30, (1984), 1-9CrossrefGoogle Scholar

  • [32] Y. Liu, J. Wu, and Z. Li, Common fixed points of single-valued and multivalued maps, Internat. J. Math. Math. Sci., 19, (2005), 3045-3055CrossrefGoogle Scholar

  • [33] Z. Liu and J.S. Ume, On properties of solutions for a class of functional equations arising in dynamic programming, J. Optim. Theory Appl., 117, (2003), 533Google Scholar

  • [34] Z. Liu, L. Wong, H. Kug Kim, and S. M. Kang, Common fixed point theorems for contactive mappings and their applications in dynamic programming, Bull. Korean Math. Soc., 45, (2008), 573-585Google Scholar

  • [35] D. Miheţ, A note on a paper of T. L. Hicks and B. E. Rhoades: Fixed point theory in symmetric spaces with applications to probabilistic spaces, [Nonlinear Anal. Ser. A: Theory Methods Appl., 36(3), 1999, 331-344], Nonlinear Anal., 65, (2006), 1411-1413Google Scholar

  • [36] H. K. Nashine, New fixed point theorems for mappings satisfying generalized weakly contractive condition with weaker control functions, Ann. Polonici Math., 104, (2012), 109-119Google Scholar

  • [37] R. P. Pant, Noncompatible mappings and common fixed points, Soochow J. Math., 26, (2000), 29-35Google Scholar

  • [38] H. K. Pathak, Y. J. Cho, S. M. Kang, and B. S. Lee, Fixed point theorems for compatible mappings of type (P) and applications to dynamic programming, Le Mate., 50, (1995), 15-33Google Scholar

  • [39] H. K. Pathak and Deepmala, Some existing theorems for solvability of certain functional equations arising in dynamic programming, Bull. Cal. Math. Soc., 104, (2012), 237-244Google Scholar

  • [40] H. K. Pathak and B. Fisher, Common fixed point theorems with applications in dynamic programming, Glasnik Mate., 31, (1996), 321-328Google Scholar

  • [41] H. K. Pathak and R. Tiwari, Common fixed points for weakly compatible map- pings and applications in dynamic programming, Italian J. Pure Appl. Math., 30, (2013), 253-268Google Scholar

  • [42] O. Popescu, Fixed point for (Ψ;ϕ)-weak contractions, Appl. Math. Lett., 24, (2011), 1-4CrossrefGoogle Scholar

  • [43] S. Radenović and Z. Kadelburg, Quasi-contractions on symmetric and cone sym- metric spaces, Banach J. Math. Anal., 5, (2011), 38-50Google Scholar

  • [44] A. Razani and M. Yazdi, Two common fixed point theorems for compatible map- pings, Internat. J. Nonlinear Anal. Appl., 2, (2011), 7-18Google Scholar

  • [45] S. Reich, Some fixed point problems, Atti. Accad. Naz. Lincei, 57, (1974), 194-198Google Scholar

  • [46] S. Reich, Kannan's fixed point theorem, Boll. Un. Mat. Ital., 4, (1971), 1-11Google Scholar

  • [47] B. E. Rhoades, A comparision of various definitions of contractive mappings, Rra.Ame. Math. Soc., 226, (1977), 257-290CrossrefGoogle Scholar

  • [48] B. E. Rhoades, Some theorems on weakly contractive maps, Nonlinear Anal., 47, (2001), 2683-2693Google Scholar

  • [49] S. Sessa, On a weak commutativity condition of mappings in fixed point considera- tions, Publ. Inst. Math. (Beograd)(N.S.), 32, (1982), 149-153Google Scholar

  • [50] W. Sintunavarat and P. Kumam, Common fixed point theorems for a pair of weakly compatible mappings in fuzzy metric spaces, J. Appl. Math., (2011), Article ID 637958Google Scholar

  • [51] C. Vetro, S. Chauhan, E. Karapιnar, and W. Shatanawi, Fixed points of weakly compatible mappings satisfying generalized φ-weak contractions, Bull.Malaysian Math. Sci. Soc., (2013), in pressGoogle Scholar

  • [52] Q. Zhang and Y. Song, Fixed point theory for generalized φ-weak contractions, Appl. Math. Lett., 22, (2009), 75-78CrossrefGoogle Scholar

  • [53] J. Zhu, Y. J. Cho, and S. M. Kang, Equivalent contractive conditions in sym- metric spaces, Comput. Math. Appl., 50, (2005), 1621-1628CrossrefGoogle Scholar

  • [54] W. A. Wilson, On semi-metric spaces, Amer. J. Math., 53, (1931), 361-373 CrossrefGoogle Scholar

About the article

Received: 2014-01-24

Revised: 2014-04-19

Accepted: 2014-04-24

Published Online: 2014-12-11

Published in Print: 2014-06-01

Citation Information: Annals of West University of Timisoara - Mathematics, Volume 52, Issue 1, Pages 95–120, ISSN (Online) 1841-3307, DOI: https://doi.org/10.2478/awutm-2014-0007.

Export Citation

© Annals of West University of Timisoara - Mathematics. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in